Wildfire, Beaver
- When
- April 5, 5:30 PM CST to 8:30 PM CST
- Where
- Beaver forecast zone
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.750, -100.477 (the zone’s center; the record gives no point)
A grass fire began around one mile north of Clear Lake in Beaver County about 1730 CST. The grass fire consumed an estimated three hundred and sixty acres and was reported to be one quarter to one half mile wide and one and a half miles long.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A grass fire began around one mile north of Clear Lake in Beaver County about 1730 CST. The grass fire consumed an estimated three hundred and sixty acres and was reported to be one quarter to one half mile wide and one and a half miles long. The grass fire was caused by a vehicle which was destroyed. No injuries were reported. The grass fire was brought under control around 2030 CST and a total of nine fire departments responded to the grass fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 5, 5:16 PM CST, 14 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
616 PM CDT MON APR 5 2010
.AVIATION...
DEEPENING SURFACE LOW OVER SOUTHEASTERN CO WITH LEE SIDE TROUGH
EXTENDING SOUTH INTO EASTERN NM WILL KEEP THE WINDS 15 TO 25 KNOTS
OR GREATER WITH HIGHER GUSTS THROUGH TUESDAY EVENING. THE WINDS WILL
SHIFT FROM THE SOUTH AND SOUTHWEST TONIGHT TO BECOME WESTERLY TUESDAY
AS A PACIFIC COLD FRONT MOVES THROUGH THE TAF SITES. VFR CONDITIONS
WILL PREVAIL WITH ONLY A FEW HIGH CLOUDS EXPECTED.
SCHNEIDER
&&
.PREV DISCUSSION... /ISSUED 404 PM CDT MON APR 5 2010/
DISCUSSION...
DRYLINE WAS POISED ACROSS THE EXTREME SOUTHEAST TEXAS PANHANDLE LATE
THIS AFTERNOON. WITH A BIT MORE MOISTURE AND INSTABILITY
AVAILABLE...WE CANNOT RULE OUT ONE OR TWO STORMS DEVELOPING WHILE
PEAK HEATING LASTS. AFTER SUNSET...CHANCES WILL DIMINISH QUICKLY.
DRY AIR AND STRONG WINDS REMAIN THE BIGGEST CONCERNS FOR THIS
FORECAST UNTIL A COLD FRONT MOVES ACROSS THE PANHANDLES LATE TUESDAY.
BASED ON LATEST THE COLD FRONTAL TIMING...PARTS OF THE TEXAS
PANHANDLE MAY APPROACH WIND ADVISORY CRITERIA.
COOLER TEMPERATURES ARE IN STORE ON WEDNESDAY AND OFFER A BRIEF BREAK
FROM THE WARMER TEMPERATURES. BY THURSDAY...A WARMING TREND BEGINS
AND WARM AND DRY CONDITIONS WILL TAKE A HOLD OF THE AREA ONCE AGAIN.
NUNEZ
FIRE WEATHER...
ISOLATED THUNDERSTORMS MAY DEVELOP OVER THE EXTREME SOUTHEAST TEXAS
PANHANDLE LATE THIS AFTERNOON ALONG AND AHEAD OF THE DRYLINE.
OTHERWISE...ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST
THROUGH TUESDAY WHILE THE PANHANDLES REMAIN IN A DRY AIRMASS.
CHANGES ARE EXPECTED TO OCCUR LATE TUESDAY AFTER A COLD FRONT SWEEPS
ACROSS THE AREA...AND USHERS COOLER TEMPERATURES. FIRE WEATHER CONCERNS
WILL BE REDUCED ON WEDNESDAY AS RELATIVE HUMIDITIES INCREASE ABOVE 20
PERCENT AND WINDS BECOME LIGHTER.
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS RETURN ON THURSDAY AND
MAY PERSIST INTO NEXT WEEKEND. STRONGER WINDS ON SATURDAY MAY
HEIGHTEN CONCERNS.
NUNEZ
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
11/01TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 359 PM CDT MON APR 5 2010 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 359 PM CDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE COMBINATION OF WELL ABOVE NORMAL TEMPERATURES...SOUTHWEST WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS...AND FORECAST MINIMUM RELATIVE HUMIDITIES OF 5 TO 15 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. AS A RESULT...A RED FLAG WARNING IS IN EFFECT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES UNTIL 10 PM THIS EVENING. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TODAY AND TONIGHT DUE TO THE WINDY CONDITIONS. ISOLATED THUNDERSTORMS MAY BE POSSIBLE ACROSS THE SOUTHEAST TEXAS PANHANDLE THROUGH THE EARLY EVENING. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN... CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED AGAIN ON TUESDAY ACROSS THE OKLAHOMA AND TEXAS PANHANDLES DUE TO WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITIES OF 10 TO 15 PERCENT. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES FROM TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. IN ADDITION...A WIND ADVISORY MAY BE REQUIRED ON TUESDAY AND POSSIBLY WEDNESDAY AS WELL FOR PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO THE EXPECTED STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TAB
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218114.